What are the risks of taking too much vitamin E?

Advertisement
Advertisement
Dariush Mozaffarian, MD
Internal Medicine
Despite evidence that vitamin E supplements don't help and may even be harmful, some people still take these supplements. If you take more than 800 mg per day, you risk side effects such as bleeding, headache, fatigue, and blurred vision. To be on the safe side, talk with your doctor before taking more than the Recommended Dietary Allowance (RDA) for vitamin E to avoid increasing your risk of bleeding, especially if you also take the blood thinner warfarin (Coumadin).

Continue Learning about Vitamin E

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.